# SDR 98ZZZX2185

- Difficulty date: May 24, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N5565D
- Make and model: Beech 58
- Aircraft serial: TH1552
- Engine: Cont IO550C
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Condition: Cracked
- Location: Cylinder Head
- Part time: 880 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

SEVENTY HOURS AGO, THIS ENGINE HAD TWO CRACKED CYLINDER HEADS.  THE CRACKS WERE IN THE AREA BETWEEN THE TOP SPARK PLUG HOLE AND THE FUEL INJECTOR BOSS.  THIS INSPECTION SHOWED ANOTHER CRACK.  THE OPPOSITE ENGINE HAD FOUR CRACKED HEADS AT THIS TIME AND ONE CRACKED HEAD PREVIOUSLY.  ALL CRACKS WERE NEARLY IDENTICAL.  TCM'S ANALYTICAL INSPECTION REVEALED THE CRACK STARTED IN THE AREA BEHIND (AS YOU FACE THE CRANKSHAFT WITH THE CYLINDER INSTALLED) THE FUEL INJECTOR BOSS.  ALL CRACKED HEADS WERE DATE STAMPED 3-95 ON A ROCKER ARM SHAFT SUPPORT AND HAD 'REV K' CAST INTO THE HEAD.  THE PREVIOUS ENGINES ON THIS AIRCRAFT RAN TO 1,675 HOURS WITHOUT PROBLEMS.  THE AFFECTED ENGINES WERE FACTORY REBUILT.
